CaltechAUTHORS
  A Caltech Library Service

The Edgeworth Conjecture with Small Coalitions and Approximate Equilibria in Large Economies

Barman, Siddharth and Echenique, Federico (2020) The Edgeworth Conjecture with Small Coalitions and Approximate Equilibria in Large Economies. In: Proceedings of the 21st ACM Conference on Economics and Computation. Association for Computing Machinery , New York, NY, pp. 765-766. ISBN 978-1-4503-7975-5. https://resolver.caltech.edu/CaltechAUTHORS:20190626-090938938

[img] PDF - Published Version
See Usage Policy.

876Kb
[img] PDF - Submitted Version
See Usage Policy.

331Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20190626-090938938

Abstract

We revisit the connection between bargaining and equilibrium in exchange economies, and study its algorithmic implications. We consider bargaining outcomes to be allocations that cannot be blocked (i.e., profitably re-traded) by coalitions of small size and show that these allocations must be approximate Walrasian equilibria. Our results imply that deciding whether an allocation is approximately Walrasian can be done in polynomial time, even in economies for which finding an equilibrium is known to be computationally hard.


Item Type:Book Section
Related URLs:
URLURL TypeDescription
https://doi.org/10.1145/3391403.3399481DOIArticle
https://arxiv.org/abs/1905.05165arXivDiscussion Paper
ORCID:
AuthorORCID
Echenique, Federico0000-0002-1567-6770
Additional Information:© 2020 Copyright held by the owner/author(s). Federico Echenique thanks the National Science Foundation for its support through grants SES-1558757 and CNS-1518941. Siddharth Barman gratefully acknowledges the support of a Ramanujan Fellowship (SERB - SB/S2/RJN-128/2015) and a Pratiksha Trust Young Investigator Award.
Funders:
Funding AgencyGrant Number
NSFSES-1558757
NSFCNS-1518941
Science and Engineering Research Board (SERB)SB/S2/RJN-128/2015
Pratiksha TrustUNSPECIFIED
Subject Keywords:Walrasian Equilibrium, Core Convergence, Approximate Carathéodory Theorem, Piecewise-Linear Concave Utilities
Record Number:CaltechAUTHORS:20190626-090938938
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20190626-090938938
Official Citation:Siddharth Barman and Federico Echenique. 2020. The Edgeworth Conjecture with Small Coalitions and Approximate Equilibria in Large Economies. In Proceedings of the 21st ACM Conference on Economics and Computation (EC ’20), July 13–17, 2020, Virtual Event, Hungary. ACM, New York, NY, USA, 2 pages. https: //doi.org/10.1145/3391403.3399481
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:96714
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:26 Jun 2019 16:15
Last Modified:04 Mar 2021 00:09

Repository Staff Only: item control page